I took Topamax for about a year slowly increasing the dosage as the doctor recommended. When I started taking 100 mg a day, I felt out of it, quickly lost my train of thought and just felt like a zombee at times. I went off it. It got to the point that I was still getting migraines so the doctor recommended going up on the mg again. I said no way b/c of the way I was feeling already. I decidedto deal with the migraines. As a side note, my migraines started coming more frequently in 2005. The doc thought it might be my birth control pills so she had me to go off the pill. When my migraines did not go away, the doc ruled the "pill" as not being the cause. So...the doc told me that I could go back on the pill after my next period. Well, 9 months passed and my period never started back and my breast started leaking milk.....from all signs it appeared that I was pregnant. My OBGYN gave me a pill to jump start my period which didn't work either. When it didn't work, she sent me for an MRI. Come to find out, I had a pitutary tumor called a microadenoma. She referred me to a Endocronologist who I now see every three months to test my prolactin levels. They perform an MRI annually to see if the tumor is shrinking. Anyway, I know I got off of your question about Topamax but thought I would mention what else was going on with me. The endocronolist says that the migraines may be intensified b/c of the microadenoma. Thank the Lord this can be treated with medication but as all medications, it has side effects too - weight gain, dizziness, headaches......
Good Morning Everyone,
I don't usually post on this website since I am Epileptic but I tried Topamax when it first came out for my seizures and the only side effect I had was the very rare one of kidney stones! My Neurologist has me on Lyrica now which helps my seizures and I believe it has also helped my Migraines because I used to have them everyday sometimes for 6 days and now I usually only have them when I have Grand MALS. So you might try this medication instead of the Topamax if the side effects are too bad. I am on A very low dose, 100 mg.